Texas, 2006Hail and Damaging Winds in Texas, May 1 to 8, 2006
May 1 to 8, 2006 · NWS FWD · 42 events in 33 counties and zones
33 drought, 5 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 33 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- $100 million
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 30, 7:40 PM CST, 4 hours 20 minutes earlier.
Area forecast discussion, Apr 30, 7:40 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
840 PM CDT SUN APR 30 2006
.UPDATE...
THE CURRENT FORECAST IS IN GOOD SHAPE THIS EVENING. THE ONLY
CHANGES PLANNED ARE TO UPDATE HOURLY TEMPERATURE/DEWPOINT GRIDS FOR
CURRENT TRENDS.
65/DD
&&
.DISCUSSION...
LIGHT TO MODERATE SOUTHWESTERLY WINDS...AND SUNNY SKIES HAVE ALLOWED
TEMPERATURES TO WARM INTO THE 80S AREAWIDE THIS AFTERNOON.
TEMPERATURES WILL WARM FURTHER DURING THE NEXT COUPLE OF DAYS
THROUGH DEWPOINTS WILL START TO CLIMB AS SURFACE WINDS BECOME
MORE SOUTHERLY. A WEAK FRONTAL BOUNDARY WILL MOVE SOUTHEAST INTO
NORTH TEXAS MONDAY NIGHT...BUT WILL LIFT BACK TO THE NORTH DURING
THE DAY TUESDAY. A SERIES OF WEAK SHORTWAVES WILL BRING A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY
ACROSS THE NORTH. A STRONGER FRONT WILL MOVE INTO NORTH TEXAS
THURSDAY THROUGH FRIDAY...BRINGING A CHANCE OF SHOWERS AND
THUNDERSTORMS AREAWIDE FOR THAT PERIOD. DRY WEATHER WILL THEN
PREVAIL FRIDAY NIGHT AND SATURDAY AS HIGH PRESSURE BUILDS IN
BEHIND THE FRONT AND THEN SLIDES OFF TO THE EAST. #58
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 63 88 66 89 / 0 10 10 10
WACO, TX 60 91 66 90 / 0 0 0 10
PARIS, TX 57 83 62 87 / 0 10 20 20
DENTON, TX 60 86 62 87 / 0 10 10 10
MCKINNEY, TX 58 87 64 87 / 0 10 10 10
DALLAS, TX 64 87 66 89 / 0 10 10 10
TERRELL, TX 59 86 63 88 / 0 10 10 10
CORSICANA, TX 61 88 65 87 / 0 0 10 10
TEMPLE, TX 61 90 66 90 / 0 0 0 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/58
Hazardous weather outlook, Apr 30, 2:04 PM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CDT SUN APR 30 2006
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-012015-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
304 PM CDT SUN APR 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND
WEDNESDAY FOR AREAS NORTH OF I-20...THEN FOR ALL OF NORTH TEXAS
WEDNESDAY AND THURSDAY. STORMS MAY LINGER ACROSS SOUTHERN SECTIONS
OF NORTH TEXAS INTO FRIDAY. SEVERE STORMS CAN NOT BE RULED OUT
THIS WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
Event by event
33 drought, 5 hail, 4 thunderstorm wind. Local standard time, as filed.
Drought, Bosque
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Bosque forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.250, -97.817
Drought, Hill
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Hill forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.400, -97.900
Drought, Lampasas
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Lampasas forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.150, -97.750
Drought, Coryell
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Coryell forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.117, -97.750
Drought, McLennan
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- McLennan forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 31.552, -97.202 (the zone’s center; the record gives no point)
Drought, Montague
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Montague forecast zone
- Crop damage
- $100 million
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
All areas of north Texas that were considered to be in severe (D2) or moderate (D1) drought last month are now only counted as abnormally dry (D0), according to the U.S. Drought Monitor. While a few heavy rain events have helped ease the drought, relief remains marginal at best, and drier than normal conditions continue. Comanche, Jack, and Palo Pinto Counties continue to impose burn bans. Vegetation is stressed, especially in far west north Texas where recent rains have been less plentiful. Voluntary water restrictions are ongoing in most north Texas Counties. The latest forecast from the Climate Prediction Center indicates that the next three months are expected to be hotter and drier than normal across north Texas.
Drought, Cooke
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Cooke forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.639, -97.213 (the zone’s center; the record gives no point)
Drought, Grayson
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Grayson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.627, -96.678 (the zone’s center; the record gives no point)
Drought, Fannin
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Fannin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
Drought, Lamar
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Lamar forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
Drought, Young
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Young forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.177, -98.688 (the zone’s center; the record gives no point)
Drought, Jack
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Jack forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Drought, Wise
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Wise forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Drought, Denton
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Denton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Drought, Collin
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Collin forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.188, -96.572 (the zone’s center; the record gives no point)
Drought, Hunt
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Hunt forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
Drought, Delta
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Delta forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.386, -95.672 (the zone’s center; the record gives no point)
Drought, Hopkins
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Hopkins forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 33.150, -95.564 (the zone’s center; the record gives no point)
Drought, Stephens
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Drought, Palo Pinto
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Palo Pinto forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Drought, Parker
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Parker forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.778, -97.805 (the zone’s center; the record gives no point)
Drought, Tarrant
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Tarrant forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
Drought, Dallas
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Dallas forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
Drought, Rockwall
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Rockwall forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.898, -96.408 (the zone’s center; the record gives no point)
Drought, Eastland
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Eastland forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.327, -98.832 (the zone’s center; the record gives no point)
Drought, Erath
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Erath forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.236, -98.218 (the zone’s center; the record gives no point)
Drought, Hood
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Hood forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Drought, Somervell
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Somervell forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Drought, Johnson
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Johnson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.817, -99.000
Drought, Ellis
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Ellis forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.783, -98.933
Drought, Comanche
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.900, -98.733
Drought, Mills
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Mills forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.767, -98.300
Drought, Hamilton
- When
- May 1, 12:00 AM CST to May 8, 11:59 PM CST
- Where
- Hamilton forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 32.400, -97.900
Hail, Stephens
- When
- May 1, 7:35 PM CST
- Where
- Stephens County, Hubbard Creek Lake
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Breckenridge Police Department reported penny-size hail at Tanglewood Island on Hubbard Creek Reservoir.
Hail, Stephens
- When
- May 1, 8:00 PM CST
- Where
- Stephens County, 3 mi NW of Breckenridge
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Thunderstorm Wind, Stephens
- When
- May 1, 8:28 PM CST
- Where
- Stephens County, 2 mi N of Ivan
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.736, -98.836 (the zone’s center; the record gives no point)
Hail, Palo Pinto
- When
- May 1, 9:35 PM CST
- Where
- Palo Pinto County, Palo Pinto
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.753, -98.313 (the zone’s center; the record gives no point)
Thunderstorm Wind, Hood
- When
- May 1, 10:32 PM CST
- Where
- Hood County, Tolar
- Measured
- 56 kt (64 mph) measured sustained
- Reported by
- AMATEUR RADIO
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Thunderstorm Wind, Somervell
- When
- May 1, 11:08 PM CST
- Where
- Somervell County, 4 mi WNW of Glen Rose
- Measured
- 50 kt (58 mph) estimated sustained
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Tree down over CR 1007 just west of Dinosaur Valley State Park.
Hail, Hood
- When
- May 1, 11:10 PM CST
- Where
- Hood County, Tolar
- Measured
- 1 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
Thunderstorm Wind, Somervell
- When
- May 1, 11:36 PM CST
- Where
- Somervell County, 6 mi S of Glen Rose
- Measured
- 65 kt (75 mph) estimated sustained
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
Hail, Bosque
- When
- May 1, 11:38 PM CST
- Where
- Bosque County, 4 mi N of Walnut Spgs
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.900, -97.634 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Oklahoma, May 1 to 31, 2006$500,000 · 48 events
- Wildfire in Michigan, May 1, 2006$250,000 · 1 event
- Flood in Nevada, May 1 to 31, 2006$50,000 · 1 event
- Drought in Oklahoma, May 1 to 10, 200625 events
- Drought in Colorado, May 1 to 31, 200621 events
- Hail in Oklahoma, May 1 to 2, 20062.75 in hail · 20 events
- Drought in Texas, May 1 to 31, 200615 events
- Drought in Texas, May 1 to 31, 200612 events
- Drought in Texas, May 1 to 31, 20068 events
- Drought in Arkansas, May 1 to 10, 20067 events
- Drought in Utah, May 1 to 31, 20067 events
- Damaging Wind in Illinois, May 1, 2006$2,000 · 57 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512666, 5512667, 5512668, 5512669, 5512670, 5513319, 5513320, 5513321, 5513322, 5513323, 5513324, 5513325, 5513326, 5513327, 5513328, 5513329, 5513330, 5513331, 5513332, 5513333, 5513334, 5513335, 5513336, 5513337, 5513338, 5513339, 5513340, 5513341, 5513342, 5513343, 5513344, 5513345, 5513346, 5513078, 5513079, 5513080, 5513313, 5513314, 5513315, 5513316, and more.